Skip to main content

Research Repository

Advanced Search

Analytical theory of light localization in one-dimensional disordered photonic crystals

Greshnov, AA; Kaliteevski, MA; Abram, RA

Analytical theory of light localization in one-dimensional disordered photonic crystals Thumbnail


AA Greshnov

MA Kaliteevski


Influence of the various types of disorder on propagation of light in one-dimensional periodic structures is studied analytically using statistical approach based on a Fokker–Planck type equation. It is shown that light localization length behaves non-monotonically as a function of disorder amplitude in all the examined models except for purely geometric disorder. This feature is explained by crossover between weak disorder regime corresponding to gradual destruction of the reflecting properties of a photonic crystal and strong disorder regime, when periodic component of the refractive index can be treated as a perturbation. The region of small disorder is shown to be universal provided that a disorder parameter is properly introduced.

Journal Article Type Article
Publication Date Mar 1, 2013
Deposit Date Oct 30, 2013
Publicly Available Date May 1, 2014
Journal Solid State Communications
Print ISSN 0038-1098
Publisher Elsevier
Peer Reviewed Peer Reviewed
Volume 158
Pages 38-45
Public URL


Accepted Journal Article (662 Kb)

Copyright Statement
NOTICE: this is the author’s version of a work that was accepted for publication in Solid State Communications. Changes resulting from the publishing process, such as peer review, editing, corrections, structural formatting, and other quality control mechanisms may not be reflected in this document. Changes may have been made to this work since it was submitted for publication. A definitive version was subsequently published in Solid State Communications, 158, 2013, 10.1016/j.ssc.2013.01.009.

You might also like

Downloadable Citations